Bizarre behavior following the
ingestion of levo-desoxyephedrine

by
Ferrando RL, McCorvey E Jr,
Simon WA, Stewart DM.
College of Pharmacy,
Florida A&M University,
Miami 33136.
Drug Intell Clin Pharm. 1988 Mar;22(3):214-7.


ABSTRACT

This is the first reported case of transvestism in a heterosexual male that occurred only after ingestion of the contents of six to eight Vicks inhalers. The patient's gender cross-dressing was associated with sexual excitement and masturbatory behavior. This case is consistent with other cases of gender cross-dressing and sexual excitement following inhaler abuse, but in the previous cases reported the subjects were homosexual men. Levo-desoxyephedrine, also known as levo-methamphetamine, the main active ingredient in Vicks Inhalers, is known to have amphetamine-like properties. Stereotypic behavior is consistent with behavior that follows the use of amphetamine. Transvestism has traditionally been thought to be based on a psychodynamic model; however, the authors postulate several biochemical mechanisms whereby levo-desoxyephedrine may play a role in the bizarre behavior exhibited by this 32-year-old man. It is suggested that inhalers be placed in a new class of drugs that can be dispensed only by a pharmacist or physician.
Sibutramine
Diethylpropion
Slimming drugs
Self-medication
Worms on speed
Dopamine uptake
Canine narcolepsy
Ephedra and the FDA
Methamphetamine FAQ
Obsesity: drug treatments
Vicks inhalers: false positives



Refs
and further reading

amphetamines.com
HOME
HedWeb
Nootropics
Cocaine.org
Cannabis.net
Future Opioids
BLTC Research
MDMA/Ecstasy
Superhappiness?
Utopian Surgery?
The Good Drug Guide
The Abolitionist Project
The Hedonistic Imperative
The Reproductive Revolution
Critique of Huxley's Brave New World